Vol. 63, No. 2, 1976

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Bounds for numbers of generators of Cohen-Macaulay ideals

Judith D. Sally

Vol. 63 (1976), No. 2, 517–520
Abstract

Let (R,m) be a local Cohen-Macaulay ring of dimension d and multiplicity e(R) = e. A natural question to ask about an m-primary ideal I is whether there is any relation between the number of generators of I and the least power t of m contained in I. (t will be called the nilpotency degree of R∕I) It is quite straight forward to obtain a bound for v(I), the number of generators in a minimal basis of I, in terms of t and e. However, there are several interesting applications. The first is the existence of a bound for the number of generators of any Cohen-Macaulay ideal I, i.e. any ideal I such that R∕I is Cohen-Macaulay, in terms of e(R∕I), e(R) and height I. The second application is a bound in terms of d and e for the reduction exponent of m.

Mathematical Subject Classification 2000
Primary: 13H15
Milestones
Received: 1 December 1975
Published: 1 April 1976
Authors
Judith D. Sally